Jump to content
TonyG

TonyG-- going off Cymbalta

Recommended Posts

TonyG

A quick update on my tapering off Cymbalta-- I'm down to 6mg now. Have been reducing about every 14-17 days by 10-15%. It's going OK, still some down moods that will probably never go away, but one symptom that seems to have increased is growing impatience and frustration even with little things like waiting a few seconds for websites to open. Anyone else experience this during withdrawal?

 

Also, I never heard back from anyone after I complained-- to the drug maker Lilly, the American Psychiatric Association and the NIMH-- about the difficulties and grossly indequate information/support for getting off ADs. I feel totally unheard. It's outrageous and I want to call more attention to this? Any suggestions? Have people filed complaints with agencies such as Better Business?

 

Thanks, Tony

Share this post


Link to post
Altostrata

TonyG! Good to hear from you again.

 

Irritability can definitely be fallout from withdrawal. If you are ordinarily a patient person, your temperament will reassert itself. If you are ordinarily irritable (something tells me you're not), you might want to learn techniques to manage impatience, such as a little mindful breathing when things are taking longer than they should.

 

Not getting a response to your complaints about withdrawal is par for the course. I suggest you write another essay for Web publication, maybe even a followup on that very excellent piece you wrote back in October.

 

Publicity is the only way we can get things to happen.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
TonyG

Thanks Alto. I actually tend to be impatient and kind of easily annoyed anyway, so this is to the extreme now. But I'll learn to manage.

 

About writing an article for a website-- I've done a fair amount of that re: depression in general and my sense is that small numbers of people read those. But if you know of good site to suggest, I'd appreciate it.

 

--Tony

Share this post


Link to post
Altostrata

More people than you realize read Web articles. Google brings them to things they're interested in.

 

The Journal of Participatory Medicine seems like a good venue. Or how about Psych Central? That's very widely read. You'd be perfect for them.

 

ISEPP welcomes articles.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Altostrata

TonyG, how are you doing?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
strawberry17

I've just read through this thread and read your article TonyG, it's really good (although I know it's well over a year ago now) the more people speak out the better, lots of people chipping away.


*** Please note this is not medical advice,discuss any decisions about your medical care with a knowledgeable medical practitioner***





http://prozacwithdrawal.blogspot.com/
Original drug was sertraline/Zoloft, switched to Prozac in 2007.
Tapering from 5mls liquid prozac since Feb 2008, got down to 0.85ml 23/09/2012, reinstated back to 1ml(4mg) 07/11/2012, didn't appear to work, upped to 1.05ml 17/11/2012, back down to 1ml 12/12/2012 didn't work, up to 1.30ml 16/3/2013 didn't work, bumped up to 2ml (8mg) 4/4/2013 didn't work, in July 2013 I reinstated Sertraline (Zoloft) 50mg, feeling better now. 

A few months down the line I switched to 5ml liquid Prozac and tapered down to a compromise dose of 3ml liquid Prozac and have stayed there ever since, no withdrawals and no emotional blunting/loss of libido.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy